Alert archive / Tennessee / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 12, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Mar 1, 2007, 3:59 AM CST for Wayne County, Tennessee. It was in force for 21 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 1, 2007, 3:59 AM CST (09:59 UTC)
- Expired
- Mar 1, 2007, 4:20 AM CST
- In force
- 21 min
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
County Wayne County, TN
The radar
The Columbus AFB radar (KGWX), 150 km from the middle of the area, began a volume at 10:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 1, 4:10 AM CST | TSTM WND DMG | Waynesboro, TN | TDOT REPORTED TREES DOWN FROM 410 AM-420 AM FROM SOUTHWEST WAYNE COUNTY TO THE NORTHEAST PART OF THE COUNTY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 1, 1:05 AM CST | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 10.0 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3081 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 177 m²/s²
- 0-3 km storm-relative helicity
- 287 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KOHX 011000
SVROHX
TNC181-011030-
/O.NEW.KOHX.SV.W.0012.070301T0959Z-070301T1030Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
359 AM CST THU MAR 1 2007
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WAYNE COUNTY IN TENNESSEE
THIS INCLUDES THE CITY OF WAYNESBORO
* UNTIL 430 AM CST
* AT 357 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED 14
MILES SOUTHWEST OF COLLINWOOD...OR ABOUT 15 MILES NORTHWEST OF
UNDERWOOD-PETERSVILLE...AND MOVING NORTHEAST AT 70 MPH. THIS STORM
PRODUCED PENNY TO NICKEL SIZE HAIL EARLIER IN IUKA MISSISSIPPI.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
COLLINWOOD BY 410 AM CST
8 MILES SOUTHEAST OF WAYNESBORO BY 415 AM CST
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
LAT...LON 3503 8805 3489 8791 3527 8757 3543 8762
3545 8780
$$
BOYD1 follow-up statement
000
WWUS54 KOHX 011020
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
419 AM CST THU MAR 1 2007
TNC181-011029-
/O.CAN.KOHX.SV.W.0012.000000T0000Z-070301T1030Z/
WAYNE TN-
419 AM CST THU MAR 1 2007
...THE SEVERE THUNDERSTORM WARNING FOR WAYNE COUNTY IS CANCELLED...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 AM CST
THURSDAY MORNING FOR TENNESSEE. THE STORM THAT PROMPTED THE WARNING
HAS MOVED OUT OF WAYNE COUNTY WHILE WEAKENING.
LAT...LON 3503 8805 3489 8791 3527 8757 3543 8762
3545 8780
$$
BOYDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 1, 2:51 AM CST, 1 hour 8 minutes earlier.
Area forecast discussion, Mar 1, 2:51 AM CST, 1 hour 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 251 AM CST THU MAR 1 2007 .SHORT TERM...(THRU SAT) CURRENT...SCATTERED TSTMS DEVELOPED OVER WRN COUNTIES AROUND MIDNITE WITH SOME REPORTS OF QUARTER SIZED HAIL OUT OF MEM AREA. NO REPORTS OF LARGE HAIL HERE AS OF YET. WATCH BOX FOR SEVERE OUT UNTIL 8 AM W 1/2 OF CWA. STILL EXPECTING ANOTHER ROUND OF SEVERE WEATHER LATER THIS AFTERNOON...MOST LIKELY JUST AHEAD OF FRONT MOVING FROM WRN TN. SHOULD BE A SQUALL LINE WITH DAMAGING WINDS MAIN THREAT...BUT DISCRETE SUPERCELLS NOT OUT OF QUESTION AS ENVIRONMENT VERY SHEARED JUST AHEAD OF FRONT. WILL CONTINUE TO HILITE IN SPS AND HWO. PROBABLY IN BNA AREA 4-6 PM TIME FRAME. SOME EVE TSTMS PLATEAU TONITE...THEN FRI LOOKS NICE WITH A BREEZY WSW WIND. NOW LOOKS LIKE SYSTEM TO N FRI NITE AND SAT WILL NOT BRING CLOUDS/LITE PRECIP CHANCES DOWN OVER CWA AS PREVIOUSLY THOUGHT. .LONG TERM... SUNDAY THRU TUE LOOK NICE WITH NOT MUCH IN WAY OF CLOUDS AND A GRADUAL WARM-UP. WED AND THU DRY AND NEAR SEASONAL. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 67 40 60 34 / 100 30 10 10 CLARKSVILLE 66 37 58 32 / 100 20 10 10 CROSSVILLE 63 37 56 32 / 100 60 10 10 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && MAG
Hazardous weather outlook, Feb 28, 12:44 PM CST, 15 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 1244 PM CST WED FEB 28 2007 TNZ005>011-022>034-056>066-075-077>080-093>095-011130- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 1244 PM CST WED FEB 28 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT AN APPROACHING COLD FRONT WILL PUSH STRONG THUNDERSTORMS INTO EXTREME WESTERN MIDDLE TENNESSEE BY DAWN. THESE STORMS MAY CONTAIN DAMAGING WINDS AND HAIL. TORNADOES ARE ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY AS THE COLD FRONT PUSHES FURTHER EASTWARD...IT WILL PUSH STRONG THUNDERSTORMS THROUGH MIDDLE TENNESSEE. THE COMBINATION OF ATMOSPHERIC INSTABILITY...STRONG VERTICAL WIND SHEAR AND THE APPROACHING COLD FRONT WILL GENERATE A MODERATE RISK OF SEVERE STORMS OVER WESTERN MIDDLE TENNESSEE WITH A SLIGHT RISK OVER EASTERN MIDDLE TENNESSEE. THESE STORMS MAY CONTAIN DAMAGING WINDS AND HAIL. TORNADOES ARE ALSO POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER AND EMERGENCY MANAGERS SHOULD KEEP ABREAST OF THE LATEST WEATHER CONDITIONS AND BE PREPARED TO RESPOND QUICKLY WHEN STORMS MOVE INTO THE AREA. JLM
In the hours before
Special weather statement, Mar 1, 12:48 AM CST, 3 hours 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 1248 AM CST THU MAR 1 2007 TNZ005>007-022>027-056>061-093>095-010800- BENTON-CHEATHAM-DAVIDSON-DICKSON-GILES-HICKMAN-HOUSTON-HUMPHREYS- LAWRENCE-LEWIS-MARSHALL-MAURY-MONTGOMERY-PERRY-ROBERTSON-STEWART- WAYNE-WILLIAMSON- 1248 AM CST THU MAR 1 2007 ...STRONG TO SEVERE THUNDERSTORMS MOVING THROUGH FAR WESTERN MIDDLE TENNESSEE... ...MODERATE RISK OF SEVERE WEATHER ACROSS MUCH OF MID STATE FOR THE REMAINDER OF TONIGHT AND THURSDAY... THUNDERSTORMS HAVE DEVELOPED ACROSS WESTERN TENNESSEE AND KENTUCKY INTO NORTHERN MISSISSIPPI IN RESPONSE TO AN APPROACHING UPPER LEVEL SHORT WAVE. A FEW STORMS HAVE BECOME SEVERE BASED ON DOPPLER WEATHER RADAR IN WESTERN MIDDLE TENNESSEE...NEAR THE TENNESSEE RIVER. ALTHOUGH LARGE HAIL APPEARS TO BE THE MAIN THREAT AT THIS TIME...A SOUTHERLY LOW LEVEL JET HAS DEVELOPED OVER THE MID STATE WITH WINDS IN EXCESS OF 70 MILES AN HOUR IN THE LOWER LEVELS OF THE ATMOSPHERE. AT THE UPPER LEVELS...A POWERFUL JET WITH WINDS IN EXCESS OF 150 MPH WILL BE IN PLACE FOR THE REMAINDER OF TONIGHT AND DURING THE DAY THURSDAY. IN ADDITION...THE LATEST INFRARED SATELLITE LOOP IS SHOWING JET STREAKS VISIBLE ACROSS WESTERN TEXAS...NOSING NORTHEAST. THESE WILL ENHANCE STORMS ACROSS THE AREA. THE WEATHER IS EXPECTED TO BECOME SERIOUS IN MIDDLE TENNESSEE IN THE OVERNIGHT HOURS...ESPECIALLY THE WEST HALF...BUT MORE SO...FOR ALL OF THE MID STATE...DURING THE DAY THURSDAY...AS DAYTIME HEATING INCREASES...AND THE DYNAMICS BECOME MORE ALIGNED. WHEN THUNDERSTORMS ARE OCCURRING...MOVE INDOORS. DO NOT STAND BY WINDOWS. UNLESS IT IS AN EMERGENCY...AVOID USING TELEPHONES AND ELECTRICAL APPLIANCES UNTIL THE STORM HAS PASSED. DAMAGING WIND... LARGE HAIL...VERY HEAVY RAIN AND DEADLY LIGHTNING ARE POSSIBLE IN SEVERE THUNDERSTORMS. BOYD
Special weather statement, Mar 1, 3:08 AM CST, 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 308 AM CST THU MAR 1 2007 TNZ005>011-022>034-056>066-075-077>080-093>095-011200- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 308 AM CST THU MAR 1 2007 ...SEVERE THUNDERSTORM WATCH FOR WEST HALF OF MIDDLE TENNESSEE UNTIL 8 AM CST... ...MODERATE RISK OF SEVERE WEATHER ACROSS MUCH OF MID STATE FOR THE REMAINDER OF TONIGHT AND DURING THE DAY THURSDAY... THUNDERSTORMS WILL CONTINUE IN THE OVERNIGHT HOURS IN MIDDLE TENNESSEE WITH A FEW POSSIBLY SEVERE...WEST HALF. UPPER DIFFLUENCE WILL SHIFT EASTWARD...AND BY DAYBREAK BE OVER EAST TENNESSEE. THIS WILL TEMPORARILY LESSEN THE THREAT FOR SEVERE WEATHER IN MIDDLE TENNESSEE AROUND DAYBREAK. THE WEATHER IS EXPECTED TO BECOME SERIOUS IN MIDDLE TENNESSEE DURING THE DAY THURSDAY...ESPECIALLY DURING THE AFTERNOON...AS DAYTIME HEATING INCREASES...AND THE DYNAMICS BECOME MORE ALIGNED. EXPECT A SQUALL LINE WITH DAMAGING WINDS BEING THE MAIN THREAT...BUT DISCRETE SUPERCELLS NOT OUT OF QUESTION AS ENVIRONMENT IS VERY SHEARED JUST AHEAD OF THE FRONT. THE SEVERE STORMS SHOULD BE IN THE NASHVILLE AREA BETWEEN 3 AND 5 PM. A FEW STORMS COULD BECOME TORNADIC. WHEN THUNDERSTORMS ARE OCCURRING...MOVE INDOORS. DO NOT STAND BY WINDOWS. UNLESS IT IS AN EMERGENCY...AVOID USING TELEPHONES AND ELECTRICAL APPLIANCES UNTIL THE STORM HAS PASSED. DAMAGING WIND... LARGE HAIL...VERY HEAVY RAIN AND DEADLY LIGHTNING ARE POSSIBLE IN SEVERE THUNDERSTORMS. BOYD
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 1, 12:34 AM CST | Severe Thunderstorm Warning | OHX | Benton | 26 min |
| Mar 1, 12:42 AM CST | Severe Thunderstorm Warning | OHX | Perry | 18 min |
| Mar 1, 1:35 AM CST | Severe Thunderstorm Warning | OHX | Stewart | 10 min |
| Mar 1, 1:43 AM CST | Severe Thunderstorm Warning | OHX | Perry | 17 min |
| Mar 1, 1:46 AM CST | Severe Thunderstorm Warning | OHX | Hickman | 44 min |
| Mar 1, 2:10 AM CST | Severe Thunderstorm Warning | OHX | Dickson | 35 min |
| Mar 1, 1:24 PM CST | Severe Thunderstorm Warning | OHX | Stewart | 21 min |
| Mar 1, 2:58 PM CST | Severe Thunderstorm Warning | OHX | Dickson | 32 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.